I have recently started PEP treatment after a potential exposure. I am handling alright, except I am exhausted. I seriously can bearly stay awake. I over sleep all the time and constantly feel lethargic. What can I do to counteract this? Please help. I am trying to keep this secret from friends and family and work colleagues.
I would suggest you contact your physician. I don't know what PEP regimen you were given; therefore I cannot comment on side effects associated with your specific HIV medications. If your physician is not experienced managing potential PEP-associated toxicities or side effects, I would suggest you consult with an HIV specialist. My personal preference is anyone who has had an HIV exposure significant enough to warrant a course of PEP should be evaluated by an HIV specialist. The HIV specialist will document level of risk, assure the optimum PEP regimen depending on circumstances (drug resistance in the source patient, drug interactions, etc.), manage PEP-associated side effects and toxicities and arrange for appropriate follow-up tests post-PEP.
Finally I should mention there may well be other causes for your exhaustion. Stress and other psychological conditions can produce impressive degrees of fatigue. The anxiety of dealing with an HIV exposure, taking PEP and "trying to keep this a secret from friends, family and work colleagues," could, in and of itself, be a cause for your exhaustion or at least a contributing factor.